MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
A patient of unknown gender and age was undergoing a tips procedure.Utilizing intermittent fluoroscopic guidance, the sheath was advanced into the right atrium.At this point it was noted that the sheath did not have a radiopaque band to mark where the sheath ended.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Investigation- a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions (mi), quality control (qc) and a visual inspection of the complaint device was conducted for the purpose of this investigation.One used product was returned for investigation.During a visual inspection of the returned complaint device, it was confirmed that the radiopaque band was missing from the distal tip of the sheath.The tip did not appear to be damaged and the sheath was measured, which indicated that the marker band nor tip of the sheath had separated.Destructive testing was then conducted to remove the sheath from the hub.When this was done, it was found that the radiopaque marker band was located on the proximal end of the sheath, thus confirming the device was not manufactured to specification.There is no reported injury to the patient.A search revealed this complaint to be the only reported complaint associated to the complaint lot number 6478487.Instructions are in place to examine the device for any nonconformities.A quality engineer risk assessment was created to evaluate the risk of this failure mode; based on the results of the analysis, no further risk reduction is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
A patient of unknown gender and age was undergoing a tips procedure.Utilizing intermittent fluoroscopic guidance, the sheath was advanced into the right atrium.At this point it was noted that the sheath did not have a radiopaque band to mark where the sheath ended.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5573157
Report Number1820334-2016-00227
Device Sequence Number363035
Product Code DYB
UDI-Device Identifier00827002322332
UDI-Public(01)00827002322332(17)181223(10)6478487
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-10.0-38-40-RB
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2016
Supplement Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;